Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 40, NWS Charleston, WV

July 10, 20138 counties in Ohio; Mason County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 10, 2013, 5:01 PM EDT for 8 counties in Ohio; Mason County, West Virginia. It was in force for 59 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2013, 5:01 PM EDT (21:01 UTC)
Expired
Jul 10, 2013, 6:00 PM EDT
In force
59 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Athens County, OH, Gallia County, OH, Jackson County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Mason County, WV

The radar

The Charleston,WV radar (KRLX), 132 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 5:08 PM EDTTSTM WND DMGShawnee, OHMULTIPLE TREES DOWN AND FIRES ASSOCIATED WITH DOWN POWER LINES AT 6369 TWSHP RD ON RT273.
Jul 10, 5:10 PM EDTTSTM WND DMGNew Lexington, OHMULTIPLE TREES AND POWERLINES DOWN AT 5350 BUCKEYE VALLEY RD
Jul 10, 5:10 PM EDTHAIL 0.7New Lexington, OH
Jul 10, 5:21 PM EDTTSTM WND DMGNelsonville, OHMULTIPLE TREES DOWN ON OLD RT 33.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 12:31 PM EDTSevere Thunderstorm WatchSPC7 hr
Jul 10, 3:15 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1493 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WUUS51 KRLX 102101
SVRRLX
OHC009-053-079-105-115-127-163-167-WVC053-102200-
/O.NEW.KRLX.SV.W.0040.130710T2101Z-130710T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
501 PM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MASON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF POMEROY...
  ATHENS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...NELSONVILLE...GLOUSTER...ATHENS...
  ALBANY...
  NORTHERN GALLIA COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...RIO GRANDE...GALLIPOLIS...
  JACKSON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...WELLSTON...OAK HILL...JACKSON...
  NORTHWESTERN MEIGS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF RUTLAND...
  MORGAN COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...MCCONNELSVILLE...CHESTERHILL...
  SOUTHERN PERRY COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...SHAWNEE...NEW LEXINGTON...
  VINTON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...MCARTHUR...LAKE HOPE STATE PARK...
  WESTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF BEVERLY...

* UNTIL 600 PM EDT

* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 11 MILES NORTH OF NEW LEXINGTON TO
  10 MILES NORTHWEST OF LAKE HOPE STATE PARK TO 15 MILES WEST OF
  JACKSON...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
  PERRY STATE FOREST TO 9 MILES SOUTHWEST OF LOGAN TO 12 MILES
  SOUTHEAST OF WAVERLY...  MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MASON.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 NEAR MILE MARKER 17
IN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS UP TO 71 MPH WERE REPORTED IN COLUMBUS WITH THESE 
STORMS. THIS ARE DANGEROUS STORMS...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST OHIO. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR CENTRAL
KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND CENTRAL WEST
VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3978 8207 3976 8164 3968 8163 3966 8158
      3959 8158 3959 8151 3965 8146 3965 8145
      3878 8219 3887 8277 3894 8276 3901 8281
      3926 8277 3937 8267 3939 8230 3948 8228
      3948 8217 3955 8217 3961 8239 3982 8209
TIME...MOT...LOC 2100Z 280DEG 28KT 3986 8213 3942 8248
          3897 8288

$$

09
1 follow-up statement
906 
WWUS51 KRLX 102131
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
531 PM EDT WED JUL 10 2013

OHC009-053-079-105-115-127-163-167-WVC053-102200-
/O.CON.KRLX.SV.W.0040.000000T0000Z-130710T2200Z/
ATHENS OH-GALLIA OH-JACKSON OH-MEIGS OH-MORGAN OH-PERRY OH-VINTON OH-
WASHINGTON OH-MASON WV-
531 PM EDT WED JUL 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WESTERN WASHINGTON...VINTON...SOUTHERN PERRY...MORGAN...WESTERN
MEIGS...JACKSON...NORTHERN GALLIA AND ATHENS COUNTIES IN SOUTHEAST
OHIO...AND NORTHWESTERN MASON COUNTY IN WEST VIRGINIA...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF EAGLEPORT TO THE
PLAINS TO OAK HILL...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
MCCONNELSVILLE TO 6 MILES SOUTH OF NELSONVILLE TO OAK HILL...MOVING
EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHAUNCEY...GALLIA...MALTA...ALBANY...WILKESVILLE...ATHENS...
CARPENTER...CENTERPOINT...DYESVILLE...BRISTOL...SALEM CENTER...
VINTON...STROUD RUN STATE PARK...AMESVILLE...CHESTERHILL...DEXTER...
RIO GRANDE...STOCKPORT...ADAMSVILLE...HARRISONVILLE...HACKNEY...
BARTLETT...LAKIN...KYGER...DARWIN...RUTLAND...POMEROY...MIDDLEPORT...
GALLIPOLIS...CHESHIRE...BEVERLY AND MASON

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 NEAR MILE MARKER 17
IN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST OHIO. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR CENTRAL
KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND CENTRAL WEST
VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3978 8207 3976 8164 3968 8163 3966 8158
      3959 8158 3959 8151 3965 8146 3965 8145
      3878 8219 3887 8277 3894 8276 3901 8281
      3926 8277 3937 8267 3939 8230 3948 8228
      3948 8217 3955 8217 3961 8239 3982 8209
TIME...MOT...LOC 2131Z 280DEG 28KT 3982 8182 3938 8217
          3893 8258

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:13 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 10, 2:13 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
213 PM EDT WED JUL 10 2013

.SYNOPSIS...
APPROACHING COLD FRONT BRINGS MORE ROUNDS OF SHOWERS/STORMS INTO
THURSDAY. FLASH FLOOD CONCERNS CONTINUE THROUGH TONIGHT. DRIER FOR
THE END OF THE WEEK/WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
CURRENTLY HAVE A LULL ACROSS THE CENTRAL PORTION OF THE
CWA...SANDWICHED BETWEEN VORT MAX-INDUCED CONVECTION TO THE
EAST...AND NEW CELLS FORMING IN AN ESSENTIALLY AUTOCONVECTIVE
ENVIRONMENT TO THE WEST.  CENTRAL CWA SHOULD SEE CELLS SOON AS WELL
ONCE SURFACE-BASED CIN GENERATED BY EARLIER RAIN CAN BREAK UP.

HI-RES MODELS STILL BRING MORE CONCENTRATED CONVECTION IN FROM THE
WEST AND NORTHWEST AFTER 21Z OR SO.  THINK THIS MAKES SENSE AS COLD
POOLS FROM CURRENT STORMS AND APPROACHING INDIANA ACTIVITY START
INTERACTING WITH A QUITE UNSTABLE AIRMASS. HAVE LIKELY POPS SINKING
IN DURING THE LATE AFTERNOON AND EVENING. MIXED LAYER CAPES ARE 3000
J/KG ALONG AND WEST OF THE OHIO RIVER.  DEEP LAYER SHEAR IS WEAK
THOUGH.  GENERALLY EXPECTING ANY SEVERE THREAT TO BE FAIRLY ISOLATED
AND LIMITED TO HAIL AND DOWNBURST WINDS.

AS FOR THE FLOOD THREAT...AM MOST CONCERNED ABOUT THE NORTHERN CWA
WHERE THE LOWEST FFG VALUES LIE ALONG WITH THE BEST THREAT OF
NEAR-TERM HEAVY RAINFALL. JUST-RELEASED WPC MPD MESSAGE HIGHLIGHTS
THIS AREA. TOUGH TO FIGURE WHERE GENERALLY HIGHER BASIN-AVERAGE QPF
WILL OCCUR...BUT ANY LOCATION WILL BE SUSCEPTIBLE TO TORRENTIAL RAIN
FROM THUNDERSTORMS WITH GENERAL PWAT VALUES STILL AROUND 2 INCHES.
ELECTED TO HOLD OFF ON EXPANSION OF FLOOD WATCH FOR NOW GIVEN DRIER
ANTECEDENT CONDITIONS TO THE SOUTH...BUT WILL ALERT NEXT SHIFT TO
MONITOR FOR THIS NEED.

FRONTAL BOUNDARY STILL SLATED TO ARRIVE NEAR THE OHIO RIVER AROUND
12Z AND CROSS THE REST OF THE CWA INTO THE AFTERNOON.  THE HEAVY
RAIN THREAT WILL TAPER OFF AROUND 06Z AS DAYTIME INSTABILITY
WANES...SO FLOOD WATCH MAY BE ABLE TO DROP ON TIME.
POST-FROPA...SOME LOW LEVEL MOISTURE AHEAD OF H850 FRONT MAY KEEP
LOWER CLOUDS AND A FEW SHRA AROUND FOR A TIME.  ONLY A FEW SCATTERED
SHOWERS SHOULD REMAIN IN THE MOUNTAINS BY 00Z.  THEN...CWA WILL GET
A MUCH-NEEDED RESPITE FROM THE RAIN.

NOT ANTICIPATING ANY MAJOR CHANGES TO THE GOING TEMPERATURE FORECAST.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
FINALLY A BRIEF BREAK IN THE ACTIVE WEATHER PATTERN. COLD FRONT TO
THE EAST OF THE CWA BY FRIDAY MORNING...WITH A GENERAL CLEARING
TREND TAKING PLACE. STILL SOME UNCERTAINTY AS TO HOW FAR SOUTH
CLEARING WILL MAKE IT THURSDAY NIGHT/FRIDAY MORNING...AND CONTINUED
TO BE CONSERVATIVE WITH CLEARING OVERNIGHT...PARTICULARLY ACROSS THE
MOUNTAINS/HIGHER TERRAIN COUNTIES. DRIER AIR WILL SETTLE IN FOR
FRIDAY...ALONG WITH SLIGHTLY COOLER TEMPERATURES. COULD ALSO BE A
DECENT AMOUNT OF FOG FORMATION FRIDAY MORNING...PARTICULARLY IN
AREAS THAT SEE CLEARING...AS HIGH PRESSURE TO THE NORTH SETTLES INTO
THE AREA.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
FOR THE EXTENDED PERIOD...GENERALLY FOLLOWED WPC THINKING...WHICH IS
A BLEND OF THE GFS AND ECMWF. TEMPERATURES WILL GRADUALLY WARM...AND
BECOME MORE HUMID ONCE AGAIN OVER THE WEEKEND AS UPPER LEVEL RIDGE
BUILDS IN FROM THE WEST. COULD BE A SLIGHT CHANCE FOR THUNDERSTORMS
ACROSS THE HIGHER TERRAIN COUNTIES ON SATURDAY IN THE SOUTHEASTERLY
FLOW...BUT FOR NOW LEFT A DRY FORECAST AS BETTER CHANCES LOOK TO BE
TO THE EAST/SOUTH OF THE CWA.

PATTERN THEN BECOMES MORE ACTIVE SUNDAY THROUGH NEXT WEEK AS ENERGY
CUTS OFF FROM UPPER TROUGH ALONG EAST COAST...AND FORMS AN UPPER LOW
THAT WILL TRACK GENERALLY SOUTH AND WEST. STILL SOME DIFFERENCES
BETWEEN THE MODELS WITH THE GENERAL TRACK OF THIS LOW...WHICH WILL
AFFECT HOW GREAT OF A CHANCE OF PRECIPITATION WE SEE ACROSS THE
CWA...BUT AS STATED BEFORE...FOLLOWED WPC THINKING/BLEND OF THE GFS
AND ECMWF...WHICH BRINGS THE LOW FARTHER WEST OVER OUR CWA THAN THE
GFS. REGARDLESS...HOT...HUMID...AND STORMY WEATHER LOOKS TO MAKE A
RETURN ONCE AGAIN.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
18Z WEDNESDAY THRU 18Z THURSDAY...
GENERALLY VFR OUTSIDE OF CONVECTION.  CU HAVE FORMED/WILL FORM
BETWEEN 4 AND 5 THOUSAND FEET.  BRIEF IFR POSSIBLE IN CONVECTION
ALONG MOUNTAINS AND DEVELOPING IN NE KY/SE OH.  DID NOT TEMPO FOR
THIS DUE TO SCATTERED NATURE BUT DID INCLUDE VCTS AT HTS/BKW FOR
NOW.  EXPECT MORE CONCENTRATED CONVECTION AFTER 21Z AHEAD OF
APPROACHING FRONT...WITH AREA OF MODERATE TO HEAVY RAIN MOVING ACROSS
DURING THE NIGHT.  EXPECTING GENERAL MVFR CONDITIONS TO DEVELOP AS
CIGS FALL WITH THE RAIN...AGAIN SPOTTY IFR POSSIBLE IN BRIEF HEAVIER
RAIN.

FRONT REACHES OHIO RIVER AROUND 12Z AND IS IN OR APPROACHING THE
MOUNTAINS BY 18Z.  MVFR CIGS AND A FEW SHOWERS MAY LINGER FOR A BIT
BEHIND THE FRONT...BUT A DEFINITE IMPROVING TREND WILL BE SEEN BY
THE END OF THE TAF PERIOD.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING AND EXTENT OF SHOWERS AND THUNDERSTORMS
COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    M    H    H
PKB CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M
CKB CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M

AFTER 18Z THURSDAY...
IFR IN FOG POSSIBLE OVERNIGHT THURSDAY NIGHT INTO EARLY FRIDAY
MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR WVZ005>011-
     013>020-026>032-039-040.
OH...FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...JMV/26
NEAR TERM...CL
SHORT TERM...SL
LONG TERM...SL
AVIATION...CL
Hazardous weather outlook, Jul 10, 3:24 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
324 PM EDT WED JUL 10 2013

WVZ032-035>037-039-040-111930-
TAYLOR-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR-
324 PM EDT WED JUL 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ010-011-018>020-027>031-111930-
PLEASANTS-TYLER-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-
324 PM EDT WED JUL 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY...
...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ075-076-083>087-VAZ003-004-WVZ005>009-013>017-
024>026-033-034-111930-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO-LOGAN-BOONE-
MCDOWELL-WYOMING-
324 PM EDT WED JUL 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY...
...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-111930-
PERRY-MORGAN-
324 PM EDT WED JUL 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY...
...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ038-046-047-111930-
WEBSTER-POCAHONTAS-RANDOLPH-
324 PM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 10, 1:13 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
113 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLOOD            6 N MARIETTA            39.51N  81.45W
07/10/2013                   WASHINGTON         OH   DEPT OF HIGHWAYS

            SEVERAL SECTIONS OF STATE ROUTE 821 JUST SOUTH OF
            WHIPPLE ARE FLOODED DUE TO DUCK CREEK FLOWING OUT OF ITS
            BANKS

&&

EVENT NUMBER RLX1300736

TAX
Local storm report, Jul 10, 1:15 PM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
115 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLOOD            LOWER SALEM             39.56N  81.39W
07/10/2013                   WASHINGTON         OH   DEPT OF HIGHWAYS

            SEVERAL SECTIONS OF STATE ROUTES 145 AND 821 FLOODED
            AROUND THE TOWN OF LOWER SALEM DUE TO DUCK CREEK FLOWING
            OUT OF ITS BANKS

&&

EVENT NUMBER RLX1300737

TAX
Local storm report, Jul 10, 1:31 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
131 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLOOD            8 WNW MATAMORAS         39.56N  81.21W
07/10/2013                   WASHINGTON         OH   DEPT OF HIGHWAYS

            THE INTERSECTION OF STATE ROUTES 26 AND 260 IS FLOODED
            DUE TO THE LITTLE MUSKINGUM RIVER FLOWING OUT OF ITS
            BANKS

&&

EVENT NUMBER RLX1300738

TAX
Special weather statement, Jul 10, 2:11 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
211 PM EDT WED JUL 10 2013

OHZ086-087-WVZ007-101900-
GALLIA OH-LAWRENCE OH-MASON WV-
211 PM EDT WED JUL 10 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GALLIA...NORTHERN
LAWRENCE AND WEST CENTRAL MASON COUNTIES...

AT 209 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF LAKE VESUVIUS...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR GAGE AROUND 235 PM AND GALLOPOLIS FERRY
AROUND 300 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3890 8213 3866 8206 3860 8262 3878 8267

09
Special weather statement, Jul 10, 2:55 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
255 PM EDT WED JUL 10 2013

KYZ103-OHZ086-087-WVZ005>007-014-102000-
BOYD KY-CABELL WV-GALLIA OH-LAWRENCE OH-MASON WV-PUTNAM WV-WAYNE WV-
255 PM EDT WED JUL 10 2013

...A STRONG THUNDERSTORM WILL AFFECT BOYD...LAWRENCE...NORTHERN
CABELL...NORTHWESTERN PUTNAM...NORTHWESTERN WAYNE...SOUTHERN GALLIA
AND WESTERN MASON COUNTIES...

AT 254 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
COAL GROVE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR CHESAPEAKE...AND HUNTINGTON AROUND 300 PM...
AID AROUND 305 PM...PROCTORVILLE AROUND 310 PM...WATERLOO AROUND 315
PM...SCOTTOWN AROUND 320 PM AND ATHALIA AROUND 325 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
1 AND 8 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3888 8210 3856 8196 3834 8259 3862 8271

06
Special weather statement, Jul 10, 4:42 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
442 PM EDT WED JUL 10 2013

WVZ033>037-102245-
FAYETTE WV-MCDOWELL WV-NICHOLAS WV-RALEIGH WV-WYOMING WV-
442 PM EDT WED JUL 10 2013

...THUNDERSTORMS WITH VERY HEAVY RAINFALL AFFECTING
FAYETTE...MCDOWELL...RALEIGH...SOUTHERN NICHOLAS AND WYOMING
COUNTIES...

AT 428 PM EDT...THUNDERSTORMS IN THE AREA WITH VERY HEAVY RAINFALL
WERE MOVING EAST AT 20 MPH.

VERY HEAVY RAIN FROM THESE THUNDERSTORMS WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 60.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3720 8169 3747 8186 3827 8098 3827 8044
      3808 8070 3809 8088 3806 8080 3804 8082
      3799 8077 3794 8080 3788 8075 3782 8092
      3769 8087 3771 8096 3760 8107 3757 8119
      3746 8130 3742 8128 3727 8142 3720 8156

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 9:25 PM EDTAreal Flood WarningRLXAthens, Perry8 hr
Jul 10, 5:30 AM EDTAreal Flood WarningRLXAthens, Perry4 hr
Jul 10, 2:11 PM EDTSpecial Weather StatementRLXGallia49 min
Jul 10, 2:55 PM EDTSpecial Weather StatementRLXLawrence65 min
Jul 10, 4:40 PM EDTSevere Thunderstorm WarningRLXPerry35 min
Jul 10, 5:33 PM EDTSpecial Weather StatementRLXAthens, Morgan, Perry, Washington57 min
Jul 10, 5:57 PM EDTSpecial Weather StatementRLXMeigs, Washington63 min
Jul 10, 6:05 PM EDTSpecial Weather StatementRLXGallia, Lawrence55 min
Jul 10, 6:27 PM EDTSpecial Weather StatementRLXGallia, Meigs63 min
Jul 10, 6:54 PM EDTSpecial Weather StatementRLXAthens, Morgan, Perry3 hr
Jul 10, 6:57 PM EDTFlash Flood WarningRLXWashington3 hr
Jul 9, 8:30 PM EDTFlash Flood WarningRLXHarrison, Taylor3 hr
Jul 9, 10:49 PM EDTFlash Flood WarningRLXBraxton, Lewis, Upshur3 hr
Jul 10, 12:26 AM EDTFlash Flood WarningRLXTyler3 hr
Jul 10, 1:48 AM EDTSpecial Weather StatementRLXDoddridge87 min
Jul 10, 6:31 AM EDTAreal Flood WarningRLXBarbour, Randolph, Upshur6 hr
Jul 10, 4:42 PM EDTSpecial Weather StatementRLXFayette, McDowell, Raleigh, Wyoming2 hr
Jul 10, 5:27 PM EDTSpecial Weather StatementRLXCalhoun, Roane63 min
Jul 10, 6:56 PM EDTSpecial Weather StatementRLXBoone, Cabell, Kanawha, Lincoln, Putnam, Wayne64 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.